Jump to content
CrazyBoards.org

Anyone run a temperture while AP's? temperature dysregulation


Recommended Posts

I have been on latuda since I think sometime in August. I never check my body

temp but when I see a doc they do and I started getting told you are running a

a low grade temp ( 99.4-100) I will admit I do notice i feel achy and crummy.

first person to alert me to this was my infusion nurse who has to check my temps every 30 min. while I'm getting gamaguard . I am always premeditated with 800 ibuprofen so

should not be running a temp. I have talked with several doc , white cell count is ok, no infection,TSH ok, thyroid ok. The Pdoc wanted me to rule out all other possible

causes before we assigned blame to latuda.

My NP and Pdoc are researching this now b/c indeed AP"s can cause something called

temperature dysregulation. She said she was not sure if it was dangerous but they are looking into it and will get back with me.

Anyone else have this happen to them? Is is dangerous or can I continue

taking this med? It is the first med to pull me out of this horrible

deep bipolar depression I've had for so long. I was just sleeping all the

time and wanting to die.

Edited by Stars
Link to comment
Share on other sites

It is newly high. My infusion nurse was the first to notice it. He comes every 3 weeks and he

said better find out why you have an elevated temp. My Rhemy said see my ENDO , I did and my thyroid

is ok. WBC show no infection in blood. Finally the Pdoc and NP are willing to look at this and

consider it may be the Latuda.

I can say for sure that my infusion nurse never recorded a elevated temp for me ( mind you I had taken 800 mg of ibuprofen too) before about 4- 5 months ago, - that is right about the time I started the

Latuda.

Link to comment
Share on other sites

Hmm. Well, now that I think of it, I actually knew APs could cause temperature disregulation. Sorry for forgetting that. I don't know where you live, so just in case you live in the Southern Hemisphere, be careful not to over-exert yourself in the sun.

 

I actually did work on a case (I used to be an attorney) at a prison that used APs as chemical restraints, and they killed 5 prisoners. Don't panic, they were *extremely* sedated, hence the term "chemical restraint." And the prison had no air-conditioning, so it rose to 105 degrees in the infirmary. One of the prisoner's temp went up to 109.

 

I am not trying to scare the crap out of you, just saying why you shouldn't over-exert yourself in heat. You are unlikely to be in a brick prison with no air-conditioning any time soon, right?

Link to comment
Share on other sites

No, I am in Southwest USA and it is Fall here. I live in a single house that has

AC. Summer can be very bad with temps always over 100 the rule.

Most of us live inside under the AC ( if you are lucky and thank the Gods I am ) to

have AC. I was concerned it might actually hurt my body - like becoming overheated at

normal room temp. I am finding I am running close to 100 in my home that stays at a

comfortable temp. I also feel kind of achy and hurt all over, you know like when you

run a temp.

All my NP is concerned about is Can this really hurt my body in a really serious maybe permanent way. Me too.

I am going to be gone for an hour or so , will respond to anyone when I return. thanks.

Edited by Stars
Link to comment
Share on other sites

If it is the latuda causing it, a med switch could help. I doubt it's permanent.

 

I'm glad you have a care team. I'm also glad you have AC!

 

I've found I get hot much faster on meds, but I've never run a fever. I have gotten heat stroke though. I spent the day after a horse show (it was about 100F out that day, and I was in full riding gear, including gloves) puking my guts out and shivering in bed. 

 

You sound like you have good support, so hopefully they figure it out. It could be a virus or something. I'm no doctor, though. If it's the latuda, there are other meds to try, and I don't believe this is going to cause permanent damage. Especially if its just the med. Wishing you all the best. 

Link to comment
Share on other sites

I have had this temp since August so not a "bug". My WBC ( white blood count is not elevated so no infection .The NP is going to order a prolactin level and also since I take both Depakote and Topamax, an ammonia level. ( at my request). So far they think this is probably the Latuda but not sure if bad

enough I have to stop it.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...